Ask doctor to change the medicine. I got a lot of cramps, screamed in the middle of the sleep. Unable to straight up my legs next morning. That was Simvastatin caused it. After that, the dr change to Fluvastatin. No cramp but developed rashes! Now, I don't have to take any statin.
From a 61 yo male
The best way to get rid of these reactions is to STOP TAKING STATINS! MDs will tell you they are necessary for cholesterol reduction and preventing heart disease. I have tried lipitor, vytorin, zocor and pravacol...all with the same results: Muscle pain (mild to severe), muscle spasms (skeletal chest wall), light-headedness, dizziness, lack of concentration and focus, mood swings. My cardio finally got the message tha quality of life is important, too! I had a plaque blockage about 4 years ago - that's when I started with statins - then another in sam artery in July of this year. However, taking only the natural supplement Red Yeast Rice for nearly a year prior, when the last blockage occurred, my cholesterol total was 185, HDL and LDL were within normal range. I tried a couple of statins again but had same reaction...back to RYR. Check out Duke University's latest study of RYR vs. statins...suprising to docs, not to naturopaths and younger doctors. Here's the best cholesterol fighting team: Fish Oil, Red Yeast Rice, CoQ10, 81mg Aspirin. Eat lots of fish high in Omega 3s (Salmon, Sardines), skinless chicken and green vegetables, exercise regularly. Keep red meat consumption to 8 oz. once every 10 days and limit cheese to almost nothing. Stay away from "partially hydrogenated" oils. Here's a new one: Try bamboo shoots; evidently the pourous nature of these vegetables(?) enables them to absorb fat in the digestive system and carry the fat out of the body.
Some statins, of which I believe Lipitor is one, can cause serious irreversible damage to muscles and the leaflet accompanying the medication warns to stop taking them immediately if muscle pains are experienced.
People react to statins differently. I have been on them for many years with no side effects what os ever and my results have been great. I had to change a few times to find one I was comfortable with, but since being on them I have reduced my total cholesterol levels as well as my LDL considerably. The sad truth is that they may cause issues in certain individuals so you may want to ask about another prescription before giving up.
Concerning red rice yeast, you need to remember that the U.S. Food and Drug Administration does not strictly regulate herbs and supplements. There is no guarantee of strength, purity or safety of products, and effects may vary. You should always read product labels. If you have a medical condition, or are taking other drugs, herbs, or supplements, you should speak with a qualified healthcare provider before starting a new therapy. Consult a healthcare provider immediately if you experience side effects.
In addition, there is limited evidence on the side effects of red yeast. Mild headache and abdominal discomfort can occur. Side effects may be similar to those for the prescription drug lovastatin. Heartburn, gas, bloating, muscle pain or damage, dizziness, asthma, and kidney problems are possible. People with liver disease should not use red yeast products. These are the same possible side effects of statin use without any proven results.
In theory, red yeast may increase the risk of bleeding. Caution is advised in patients with bleeding disorders or taking drugs that may increase the risk of bleeding. Dosing adjustments may be necessary. A metabolite of Monascus called mycotoxin citrinin may be harmful.
Remember this: it has been the FDA itself that has approved drugs that proved to be dangerous and fatal to many people. Those "FDA-approved drugs" then had to be recalled after deaths and injury occurred. Nobody was held accountable for those deaths!
The FDA is NOT there to protect citizens; they work hand-in-hand with the drug companies.
How about the National Heart, Lungs and Blood Institute, which is part of the National Health Institute, which is a federal agency;
"There are currently five statin drugs on the market in the United States: lovastatin, simvastatin, pravastatin, fluvastatin, and atorvastatin (cerivastatin was withdrawn from the market by the manufacturer in August 2001). The major effect of the statins is to lower LDL-cholesterol levels, and they lower LDL-cholesterol more than other types of drugs. Statins inhibit an enzyme, HMG- CoA reductase, that controls the rate of cholesterol production in the body. These drugs lower cholesterol by slowing down the production of cholesterol and by increasing the liver's ability to remove the LDL-cholesterol already in the blood. Statins were used to lower cholesterol levels in the 4S, CARE, and LIPID studies. The large reductions in total and LDL-cholesterol produced by these drugs resulted in large reductions in heart attacks and heart disease deaths. Thanks to their track record in these studies and their ability to lower LDL-cholesterol, statins have become the drugs most often prescribed when a person with heart disease needs a cholesterol- lowering medicine.
Studies using statins have reported 20 to 60 percent lower LDL-cholesterol levels in patients on these drugs. Statins also reduce elevated triglyceride levels and produce a modest increase in HDL-cholesterol."
This is the federal agency separate of the FDA which has the burden of analyzing study information/results and making recommendations to the FDA. Their mission statement;
"The National Heart, Lung, and Blood Institute (NHLBI) provides global leadership for a research, training, and education program to promote the prevention and treatment of heart, lung, and blood diseases and enhance the health of all individuals so that they can live longer and more fulfilling lives.
The NHLBI stimulates basic discoveries about the causes of disease, enables the translation of basic discoveries into clinical practice, fosters training and mentoring of emerging scientists and physicians, and communicates research advances to the public. It creates and supports a robust, collaborative research infrastructure in partnership with private and public organizations, including academic institutions, industry, and other government agencies. The Institute collaborates with patients, families, health care professionals, scientists, professional societies, patient advocacy groups, community organizations, and the media to promote the application of research results and leverage resources to address public health needs. The NHLBI also collaborates with international organizations to help reduce the burden of heart, lung, and blood diseases worldwide."
Also, to make a statement that "The FDA is NOT there to protect citizens; they work hand-in-hand with the drug companies" is reckless and untrue. I see this statement all the time but never anything to back it up. People that make this statement most often do not even understand how the FDA works. The FDA is under the jurisdiction of the US Health and Human Services Department. They have nothing to gain by working with the big drug companies.
Statins are fairly tried and tested but to be fair to PatJoy there are medicines which find their way into the public which are found to cause problems years later. The FDA has to take into account the research and reports supplied to them by the drug companies.
There is also the issue with food. Take a look at the guidelines for food allowed to be filtered through the the public, it will shock you. For example, farmers are allowed to give steroids to cows which produces huge sores on the lining of the udder which become highly infected. When the cows are milked, the infection is in the milk and sterilisation alone does not kill those germs, which we drink. I know this is being shipped to europe also and the people are heavily complaining to their governments to stop such substandard foods entering their countries. Believe me though, this is just the tip of the iceberg.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.